Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 29, NWS Jackson, MS

January 29, 2001Forrest County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 29, 2001, 1:45 PM CST for Forrest County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jan 29, 2001, 1:45 PM CST (19:45 UTC)
Expired
Jan 29, 2001, 2:00 PM CST
In force
15 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Forrest County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 11:30 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 291947
SVRJAN
MSC035-292000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CST MON JAN 29 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 200 PM CST

* AT 145 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES EAST OF PETAL         
  TO NEAR BROOKLYN...MOVING EAST AT 50 MPH.

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

65

LAT...LON 3140 8906 3087 8936 3101 8879 3153 8849

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 4:58 AM CST, 8 hours 47 minutes earlier.

Area forecast discussion, Jan 29, 4:58 AM CST, 8 hours 47 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR WIND ADVYS
NATIONAL WEATHER SERVICE JACKSON MS
345 AM CST MON JAN 29 2001

WINDY...WARM...TSRA...THEN COOLER IN THE FIRST 12-18 HOURS OF THE
FORECAST. AVN/06Z MESO ETA PACKED WITH GRADIENT FLOW...ABOVE NORMAL
TEMPS...POTENTIAL SEVERE SQUALL LINE AND THEN COLD FRONTAL PASSAGE
AS A DEEPENING SURFACE LOW IN WRN AR HEADS INTO NERN MO. BOTH OF
THESE MODELS REACH BOMBING LOW STATUS WITH 12-14MB DROPS IN A 12 HR.
PERIOD ENDING AT 00-03Z TONIGHT. WIND ADVISORY CRITERIA PROBABLY
WILL BE MET MOST OF CWFA BY EARLY AFTERNOON...PROFILERS ALREADY
30-50KTS IN THE LOWEST 4 GATES AT OKOLONA AND WINFIELD.

UNSEASONABLY WARM CURRENT TEMPERATURES ABOVE EVERY MODEL CURVE AT
THE MOMENT BUT WILL GENERALLY RAISE NGM MOS BY A CATEGORY SINCE IT
HANDLES WARM ADVECTION BETTER THAN OTHERS(EVEN 06Z MESO ETA TOO COOL
WITH IT'S 3 HR PROG 2M TEMPS). SQUALL LINE FORMING IN E TX BEING
HANDLED BEST BY 06Z RUC/MESOETA AND THESE ARE ABOUT 2-4 HOURS SLOWER
WITH THE EWD PROGRESSION THAN THE 00Z RUNS. THOSE FEW HOURS COULD BE
CRITICAL FOR DESTABILIZATION AND AN 18Z RUC SOUNDING FOR CENTRAL AND
SRN MS MODIFIED FOR 73/65 YIELDED THE FOLLOWING: CAPES 1500-1700J/KG
...STORM RELATIVE HELICITIES 500-700...LIFTED INDICES -5...AND LFC
NEAR 2K FEET.

THERE IS EXCELLENT AGREEMENT WITH MAIN SHORT TERM MODELS WITH THE
PRIMARY FORCING AT 18Z ALONG MS RIVER...FEATURING 850MB S-N FLOW
60-65KTS WITH THETA E VALUES SURGING TO 326-328K...500MB JET STREAK
95-105KT AT KAEX WHICH CROSSES KMEI AT 23Z...300MB JET MAX 140-145KT
MOVING FROM SE TX AT 18Z TO W CENTRAL MS AT 00Z. THE 06Z MESO-ETA
BRINGS 65+F SURFACE DEWPOINTS UP TO I-20 AXIS ALSO AT 18Z. FARTHER N
...ENVIRONMENTAL/STORM RELATIVE SHEAR OVERWHELMS THE AMOUNT OF
INSTABILITY AVAILABLE N OF ABOUT A WINNSBORO TO JACKSON TO MACON
LINE SO SEVERE REPORTS SHOULD BE LESS COMMON IN THOSE AREAS. BACK TO
THE SOUTH HOWEVER...THE SQUALL LINE WILL HAVE MUCH MORE BOWING AND
THE POTENTIAL FOR EMBEDDED SUPERCELLS. WILL ENHANCE THE SEVERE
WORDING FOR WIND DAMAGE SERN THIRD OF CWFA. FINALLY...PRECIPITABLE
WATER WILL BE FEEDING AROUND 1.5 INCHES INTO THE LINE.

ONCE THE LINE EXITS INTO AL BY ABOUT 02Z...WLY LOW LEVEL FLOW SHOULD
RETURN MOST LOCATIONS CLOSE TO NORMAL TEMPERATURES FOR TUESDAY.
A SHALLOW LAYER OF LOW LEVEL MOISTURE COULD PERSIST ON TUESDAY WITH
PARTLY CLOUDY SKIES BEFORE HIGH LEVEL MOISTURE BEGINS INVADING AGAIN
TUESDAY NIGHT THROUGH WEDNESDAY.

24 HR QPF DISCUSSION: MODELS ARE IN EXCELLENT AGREEMENT WITH TIMING
OF EXPECTED SQUALL LINE...WITH NGM TYPICALLY UNDERDONE ON AMOUNTS.
EXPECT WIDESPREAD ONE TO TWO INCH RAIN TOTALS...WITH THE VAST
MAJORITY FALLING IN A ONE TO TWO HOUR TIMEFRAME IN ANY GIVEN PLACE
AS THE SQUALL LINE PASSES. LINE SHOULD ENTER THE WESTERN CWFA LATE
THIS MORNING...CROSS THE MS RIVER AROUND NOON...AND EXIT EASTERN MS
ABOUT 6 PM.

EXTENDED DISCUSSION...CURSORY LOOK AT THE MEDIUM RANGE MODELS
BRINGS ANOTHER UPPER TROUGH THROUGH THE LOWER MS VALLEY THURSDAY
WITH MUCH LESS MOISTURE TO WORK WITH. UKMO..ECMWF...AND MRF BRING
A PACIFIC AIRMASS ACROSS THE DEEP SOUTH FRIDAY AND SATURDAY BEFORE
NEXT UPPER TROUGH DROPS INTO THE MEAN TROUGH AXIS IN THE CENTRAL
CONUS LATER IN THE WEEKEND. DO NOT SEE ANY CHANGES TO THE EXTENDED.

PRELIM NUMBERS:
JAN 73/44/66/43/65 +3-00
MEI 74/45/65/42/66 98-00

.JAN...
MS...WIND ADVY FOR AREA LAKES TODAY MOST ZONES.
LA...WIND ADVY FOR AREA LAKES TODAY NERN LA ZONES.
AR...WIND ADVY FOR AREA LAKES TODAY SERN AR ZONES.

In the hours before

Special weather statement, Jan 29, 10:20 AM CST, 3 hours 25 minutes before
LAZ007>009-015-016-023>026-MSZ040>044-047>050-053>055-059>063-291715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CST MON JAN 29 2001

SEVERE THUNDERSTORM WATCH NUMBER 10 HAS BEEN CANCELED FOR ALL
PARISHES IN NORTHEAST LOUISIANA AND FOR ADAMS COUNTY IN MISSISSIPPI.

SEVERE THUNDERSTORM WATCH NUMBER 10 REMAINS IN EFFECT UNTIL 2 PM
CST FOR THE FOLLOWING COUNTIES IN MISSISSIPPI...

WARREN...RANKIN...LEAKE...SIMPSON...ISSAQUENA...HINDS...MADISON...
SCOTT...COPIAH...YAZOO...SHARKEY...LINCOLN...JEFFERSON...LAWRENCE
AND CLAIBORNE
Local storm report, Jan 29, 10:32 AM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1032 AM CST MON JAN 29 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0952 AM    ST JOSEPH                 LA   WIND DAMAGE
01/29/01   TENSAS                         ROOF BLOWN OFF OF
                                          OUTBUILDING

1010 AM    3 E VICKSBURG             MS   WIND DAMAGE
01/29/01   WARREN                         TREES DOWN AT INTERSECTION
                                          OF HIGHWAY 27 AND
                                          INTERSTATE 20
Local storm report, Jan 29, 11:09 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CST MON JAN 29 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1040 AM    4 SW RAYMOND              MS   WIND DAMAGE
01/29/01   HINDS                          LARGE TREE LIMBS DOWN
                                          BLOCKING SOME SECONDARY
                                    8      ROADS.  REPORTED BY EOC.
Local storm report, Jan 29, 12:38 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1238 PM CST MON JAN 29 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1130 AM    BROOKHAVEN                MS   WIND DAMAGE
01/29/01   LINCOLN                        SHERIFFS OFFICE REPORTED
                                          TREES AND POWER LINES DOWN

1141 AM    BRANDON                   MS   WIND DAMAGE
01/29/01   RANKIN                         FIRE DEPARTMENT REPORTED
                                          TREES...POWER LINES AND
                                          ROAD SIGNS DOWN

f
Local storm report, Jan 29, 12:44 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1244 PM CST MON JAN 29 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1225 PM    2 S PRENTISS              MS   WIND DAMAGE
01/29/01   JEFFERSON DAVIS                HATTIESBURG HIGHWAY PATROL
                                          REPORTE TREES DOWN ALONG
                                          HWY 13

1230 PM    FOREST                    MS   WIND DAMAGE
01/29/01   SCOTT                          SHERIFFS OFFICE REPORTED
                                          TREES DOWN
Special weather statement, Jan 29, 12:59 PM CST, 46 minutes before
MSZ028>033-037>039-043>046-049>052-054>058-062>066-072>074-292200-

SPECIAL WEATHER STATEMENT...CORRECTION FOR WORDING
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CST MON JAN 29 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF
SEVERE THUNDERSTORM WATCH 11. COUNTIES CANCELED INCLUDE:

IN NORTH MISSISSIPPI:
MONTGOMERY...

IN CENTRAL MISSISSIPPI:
ATTALA...MADISON MS...LEAKE...RANKIN...SCOTT...COPIAH...SIMPSON...
SMITH...

IN SOUTH MISSISSIPPI:
LINCOLN...LAWRENCE...JEFFERSON DAVIS...

THIS INCLUDES THE CITIES OF...BRANDON...BROOKHAVEN...CANTON...
CARTHAGE...FOREST...HAZLEHURST...KOSCIUSKO...MENDENHALL...
MONTICELLO...PRENTISS...RALEIGH...WINONA...

SEVERE THUNDERSTORM WATCH 11 REMAINS VALID UNTIL 400 PM CST MONDAY
FOR THE FOLLOWING COUNTIES:

IN NORTH MISSISSIPPI:
WEBSTER...CLAY...LOWNDES...CHOCTAW...OKTIBBEHA...

IN CENTRAL MISSISSIPPI:
WINSTON...NOXUBEE...NESHOBA...KEMPER...NEWTON...LAUDERDALE...
JASPER...CLARKE...

IN SOUTH MISSISSIPPI:
COVINGTON...JONES...MARION...LAMAR...FORREST...

THIS INCLUDES THE CITIES OF...ACKERMAN...BAY SPRINGS...COLLINS...
COLUMBIA...COLUMBUS...DE KALB...DECATUR...EUPORA...HATTIESBURG...
LAUREL...LOUISVILLE...MACON...MERIDIAN...PHILADELPHIA...PURVIS...
QUITMAN...STARKVILLE...WEST POINT...

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 10:01 AM CSTSevere Thunderstorm WarningJANClaiborne, Warren29 min
Jan 29, 10:23 AM CSTSevere Thunderstorm WarningJANHinds37 min
Jan 29, 10:49 AM CSTSevere Thunderstorm WarningJANMadison41 min
Jan 29, 10:57 AM CSTSevere Thunderstorm WarningJANHinds33 min
Jan 29, 11:05 AM CSTSevere Thunderstorm WarningJANYazoo40 min
Jan 29, 11:11 AM CSTSevere Thunderstorm WarningJANRankin49 min
Jan 29, 11:25 AM CSTSevere Thunderstorm WarningJANMadison50 min
Jan 29, 11:56 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson64 min
Jan 29, 11:59 AM CSTSevere Thunderstorm WarningJANLeake, Scott46 min
Jan 29, 12:11 PM CSTSevere Thunderstorm WarningJANSmith49 min
Jan 29, 12:14 PM CSTSevere Thunderstorm WarningJANMarion46 min
Jan 29, 12:28 PM CSTSevere Thunderstorm WarningJANCovington47 min
Jan 29, 12:32 PM CSTSevere Thunderstorm WarningJANNeshoba, Newton43 min
Jan 29, 12:44 PM CSTSevere Thunderstorm WarningJANLamar46 min
Jan 29, 12:51 PM CSTSevere Thunderstorm WarningJANJasper, Jones39 min
Jan 29, 1:05 PM CSTSevere Thunderstorm WarningJANForrest40 min
Jan 29, 1:12 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale63 min
Jan 29, 1:18 PM CSTSevere Thunderstorm WarningJANClarke57 min
Jan 29, 1:30 PM CSTSevere Thunderstorm WarningJANJasper, Jones15 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.